Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this heat advisory at Aug 22, 2021, 3:05 AM CDT for 4 parishes in Louisiana. It took effect at Aug 22, 2021, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2021, 3:05 AM CDT (08:05 UTC)
- In effect from
- Aug 22, 2021, 9:00 AM CDT
- Expired
- Aug 22, 2021, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 76 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361 WWUS74 KLCH 220805 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 305 AM CDT Sun Aug 22 2021 LAZ028-029-032-033-230000- /O.NEW.KLCH.HT.Y.0010.210822T1400Z-210823T0000Z/ Rapides-Avoyelles-Evangeline-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice 305 AM CDT Sun Aug 22 2021 ...HEAT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values of around 105 to 112 expected. * WHERE...Rapides, Avoyelles, Evangeline and St. Landry Parishes. * WHEN...From 9 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
1 follow-up statement
872 WWUS74 KLCH 222004 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 304 PM CDT Sun Aug 22 2021 LAZ028-029-032-033-231415- /O.NEW.KLCH.HT.Y.0011.210823T1600Z-210824T0000Z/ /O.CON.KLCH.HT.Y.0010.000000T0000Z-210823T0000Z/ Rapides-Avoyelles-Evangeline-St. Landry- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice 304 PM CDT Sun Aug 22 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY... * WHAT...For the first Heat Advisory, heat index values up to 112. For the second Heat Advisory, heat index values up to 113 expected. * WHERE...Rapides, Avoyelles, Evangeline and St. Landry Parishes. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 11 AM to 7 PM CDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Aug 22, 12:45 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 22, 12:45 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1245 AM CDT Sun Aug 22 2021 .DISCUSSION... For 08/22/2021 06Z TAF Issuance. && .AVIATION... Calm and quiet so far this evening with only sparse mid to high level clouds noted. Biggest issue going forward will be any fog potential. Areal observations showing some slightly reduced VIS already at BPT/LCH/ARA. Guidance also hinting at a bit better signal prior to daybreak, though still likely quite patchy in nature. Opted to limit prevailing reductions to 6SM at terminals, but may add TEMPO groupings if more of a downward trend manifests as the night progresses. Other than FG/BR VIS issues tonight, VFR CIGS will prevail throughout the period with a strong upper ridge in place tomorrow. Winds gradually will acquire more of a light westerly to southwesterly component after daybreak, once again becoming light and variable to calm after sunset. 50 && .PREV DISCUSSION... /issued 1023 PM CDT Sat Aug 21 2021/ DISCUSSION... Another quiet night across the region with no showers on radar and temps in the upper 70s to low 80s. Minimal cloud cover should allow temps to fall into the mid 70s overnight, while the humidity will continue. No major changes were made to the forecast this evening as high pressure overhead will keep the quiet, repetitive, and dry forecast ongoing through the next couple of days. Looks like we may reach heat advisory criteria across some inland portions of Central LA tomorrow, but otherwise no hazards expected through the short term. 17 PREV DISCUSSION... /issued 625 PM CDT Sat Aug 21 2021/ AVIATION... VFR conditions continue this evening into tonight as high pressure remains overhead. Little to no cloud cover and light southwest winds can be expected. Only concern through the overnight will be some slightly reduced VIS at AEX/LCH around sunrise. Conditions will improve with sunrise with VFR conditions prevailing thereafter. Light southwest winds and sunny skies can once again be expected tomorrow afternoon into tomorrow evening. 17 PREV DISCUSSION... /issued 358 PM CDT Sat Aug 21 2021/ DISCUSSION... SHORT TERM [Through Monday night]... Another hot and dry day today thanks to the upper level ridge that is situated over the region. We can expect conditions similar to yesterday to persist today and tomorrow before the ridge relocates itself northwest of the CWA. At that time, we can expect isolated to scattered showers and thunderstorms to return. Most of this will be diurnally driven activity. A heat advisory was not issued today, as indices fell a few degrees shy of criteria. Sunday and Monday will be similar. Stigger/87 LONG TERM [Tuesday through Saturday]... Region will remain dominated by deep layer ridging on Tuesday. This will keep temperatures above normal and rain chances suppressed. A heat adv may be required for a portion of the region. By Wednesday and through the weekend the upper ridge weakens and shifts north. The southeast flow will increase somewhat which will allow temperatures to moderate some. Rain chance will also gradually increase as the upper ridge exits allowing scattered to numerous diurnal storms to develop. 05 && .PRELIMINARY POINT TEMPS/POPS... AEX 97 75 99 77 / 20 10 10 0 LCH 93 76 96 77 / 10 10 20 10 LFT 94 76 97 77 / 20 10 30 10 BPT 94 75 96 75 / 10 0 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 21, 3:10 PM CDT, 11 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 310 PM CDT Sat Aug 21 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-222015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 310 PM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Afternoon heat index values will exceed 100 for much of the afternoon hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Afternoon heat index values will exceed 100 for much of the afternoon hours through early next week. Max heat index values may approach or exceed 110 in a few locations. Heat related illnesses may be possible if appropriate precautions are not taken. By Tuesday onward, scattered thunderstorms return to the forecast. Frequent lightning, gusty winds, and locally heavy rainfall may be possible in some of these storms. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-222015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 310 PM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. By Tuesday onward, scattered thunderstorms return to the forecast. Frequent cloud to water lightning, gusty winds, and locally rough seas may be possible in or near these storms. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:04 PM CDT | Heat Advisory | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 28 hr |
Nearby
Heat Advisories in Louisiana, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.